Opuscula Math. 35, no. 5 (2015), 689-712
http://dx.doi.org/10.7494/OpMath.2015.35.5.689

 
Opuscula Mathematica

Maillet type theorem for singular first order nonlinear partial differential equations of totally characteristic type. Part II

Akira Shirai

Abstract. In this paper, we study the following nonlinear first order partial differential equation: \[f(t,x,u,\partial_t u,\partial_x u)=0\quad\text{with}\quad u(0,x)\equiv 0.\] The purpose of this paper is to determine the estimate of Gevrey order under the condition that the equation is singular of a totally characteristic type. The Gevrey order is indicated by the rate of divergence of a formal power series. This paper is a continuation of the previous papers [Convergence of formal solutions of singular first order nonlinear partial differential equations of totally characteristic type, Funkcial. Ekvac. 45 (2002), 187-208] and [Maillet type theorem for singular first order nonlinear partial differential equations of totally characteristic type, Surikaiseki Kenkyujo Kokyuroku, Kyoto University 1431 (2005), 94-106]. Especially the last-mentioned paper is regarded as part I of this paper.

Keywords: singular partial differential equations, totally characteristic type, nilpotent vector field, formal solution, Gevrey order, Maillet type theorem.

Mathematics Subject Classification: 35F20, 35A20, 35C10.

Full text (pdf)

  1. H. Chen, Z. Luo, On the holomorphic solution of non-linear totally characteristic equations with several space variables, Preprint 99/23, November 1999, Institute für Mathematik, Universität Potsdam.
  2. H. Chen, Z. Luo, H. Tahara, Formal solutions of nonlinear first order totally characteristic type PDE with irregular singularity, Ann. Inst. Fourier (Grenoble) 51 (2001) 6, 1599-1620.
  3. H. Chen, H. Tahara, On totally characteristic type non-linear partial differential equations in complex domain, Publ. RIMS. Kyoto Univ. 35 (1999), 621-636.
  4. R. Gérard, H. Tahara, Singular nonlinear partial differential equations, Vieweg, 1996.
  5. M. Hibino, Divergence property of formal solutions for singular first order linear partial differential equations, Publ. RIMS, Kyoto Univ. 35 (1999), 893-919.
  6. M. Miyake, A. Shirai, Convergence of formal solutions of first order singular nonlinear partial differential equations in complex domain, Ann. Polon. Math. 74 (2000), 215-228.
  7. M. Miyake, A. Shirai, Structure of formal solutions of nonlinear first order singular partial differential equations in complex domain, Funkcial. Ekvac. 48 (2005), 113-136.
  8. M. Miyake, A. Shirai, Two proofs for the convergence of formal solutions of singular first order nonlinear partial differential equations in complex domain, Surikaiseki Kenkyujo Kokyuroku Bessatsu, Kyoto Unviversity B37 (2013), 137-151.
  9. T. Oshima, On the theorem of Cauchy-Kowalevski for first order linear differential equations with degenerate principal symbols, Proc. Japan Acad. 49 (1973), 83-87.
  10. T. Oshima, Singularities in contact geometry and degenerate psude-differential equations, Journal of the Faculty of Science, The University of Tokyo 21 (1974), 43-83.
  11. J.P. Ramis, Dévissage Gevrey, Astérisque 59/60 (1978), 173-204.
  12. A. Shirai, Maillet type theorem for nonlinear partial differential equations and Newton polygons, J. Math. Soc. Japan 53 (2001), 565-587.
  13. A. Shirai, Convergence of formal solutions of singular first order nonlinear partial differential equations of totally characteristic type, Funkcial. Ekvac. 45 (2002), 187-208.
  14. A. Shirai, A Maillet type theorem for first order singular nonlinear partial differential equations, Publ. RIMS. Kyoto Univ. 39 (2003), 275-296.
  15. A. Shirai, Maillet type theorem for singular first order nonlinear partial differential equations of totally characteristic type, Surikaiseki Kenkyujo Kokyuroku, Kyoto University 1431 (2005), 94-106.
  16. A. Shirai, Alternative proof for the convergence or formal solutions of singular first order nonlinear partial differential equations, Journal of the School of Education, Sugiyama Jogakuen University 1 (2008), 91-102.
  17. A. Shirai, Gevrey order of formal solutions of singular first order nonlinear partial differential equations of totally characteristic type, Journal of the School of Education, Sugiyama Jogakuen University 6 (2013), 159-172.
  18. H. Yamazawa, Newton polyhedrons and a formal Gevrey space of double indices for linear partial differential operators, Funkcial. Ekvac. 41 (1998), 337-345.
  19. H. Yamazawa, Formal Gevrey class of formal power series solution for singular first order linear partial differential operators, Tokyo J. Math. 23 (2000), 537-561.
  • Akira Shirai
  • Sugiyama Jogakuen University, School of Education, Department of Child Development, 17-3 Hoshigaoka Motomachi, Chikusa, Nagoya, 464-8662, Japan
  • Communicated by Mirosław Lachowicz.
  • Received: 2013-11-30.
  • Revised: 2014-09-01.
  • Accepted: 2014-09-04.
  • Published online: 2015-04-27.
Opuscula Mathematica - cover

Cite this article as:
Akira Shirai, Maillet type theorem for singular first order nonlinear partial differential equations of totally characteristic type. Part II, Opuscula Math. 35, no. 5 (2015), 689-712, http://dx.doi.org/10.7494/OpMath.2015.35.5.689

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.